Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

How is cervical spondylottic changes in the spine treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
Hello, I'm a 19 year old male and recently I've been experiencing weakness in my right shoulder and tingling in my feet. I have a diagnosed anxiety disorder and as of two weeks ago was put on paroxetine to help manage this. This was going fine until a week ago when I began to experience intense muscle spasms and pins and needles in my extremities. I went to the hospital who then sent me to a GP who sent me for blood tests.. They all came back clear. Symptoms were improving up until a couple of days when things began to stagnate. As mentioned, I have incessant tingling in my feet and still minor weakness in my right arm. I'm very concerned that this could be a sign of MS or any other neurological disorder. What is your opinion and should I be concerned?
Posted Tue, 1 May 2012 in Brain and Spine
Answered by Dr. Rakhi Tayal 34 minutes later

Thanks for writing to us.

The tingling and weakness in your arm can be due to cervical spondylottic changes in the spine. The other problems of muscle spasms or pins and needles may be due to spine related problems like nerve compression.

The best way to diagnose will be to go for an MRI of whole spine to diagnose the organic causes.

As the problem is gradually increasing, organic causes must be ruled out after detailed examination by a neurologist and proper investiagtions before attributing the symptoms to anxiety.

MS does not seem to be on the top of my list of probable reasons for your symptoms.

I hope my answer and recommendations are adequate and helpful.

Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor